MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 11403002
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported a customer complaint against a nevertouch 65cm kit w/gripper and rfid t.During a procedure, when the surgeon removed the laser fiber from the patient's vein, the tip was no longer attached.The sonographer performed an ultrasound of the distal thigh great saphenous vein and identified the laser tip still located within the vessel.Ultimately, the vascular surgeon performed a surgical incision to remove the tip.
 
Additional Manufacturer Narrative
The customer's reported complaint description of tip detached from fiber was confirmed via the photo that was provided by the customer, although the complaint sample was not returned.Without receiving the complaint sample for evaluation a definitive root cause cannot be determined.Potential contributing factor for this type of tip detachment failure mode is handling damage during use, i.E.After first ablation, pulling fiber back through the tre-sheath tip such that dried blood on gold tip makes od larger and prevents smooth withdrawal.Excess force used during withdrawal that detaches gold tip from the fiber shaft (this occurs outside of the body).Evaluation of the companion samples returned showed no manufacturing non-conformances and the gold tips were securely attached to the fiber shaft.A device history records search for the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use (16900393-01) which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." the user manual (man/31/0075 us), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20038188
Report Number1319211-2024-00063
Device Sequence Number14221846
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K231945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11403002
Device Lot Number5818241
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown